Alert archive / Mississippi / Wind Advisories in 2022
Wind Advisory 2, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Feb 16, 2022, 3:38 AM CST for 9 parishes in Louisiana; 47 counties in Mississippi; Ashley County, Chicot County, Arkansas. It took effect at Feb 17, 2022, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 3:38 AM CST (09:38 UTC)
- In effect from
- Feb 17, 2022, 6:00 AM CST
- Expired
- Feb 17, 2022, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS74 KJAN 160938 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 338 AM CST Wed Feb 16 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>050-053-054- 059-060-161800- /O.NEW.KJAN.WI.Y.0002.220217T1200Z-220218T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez 338 AM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of northeast Louisiana, central, east central, north central, northeast, northwest, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
3 follow-up statements
718 WWUS74 KJAN 170932 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 332 AM CST Thu Feb 17 2022 MSZ051-052-055>058-061>066-072>074-180000- /O.EXA.KJAN.WI.Y.0002.220217T1200Z-220218T0000Z/ Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Newton, Union, Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 332 AM CST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Portions of central, east central, south central, southeast and southwest Mississippi. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>050-053-054- 059-060-180000- /O.CON.KJAN.WI.Y.0002.220217T1200Z-220218T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Fayette, and Natchez 332 AM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds of 25 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Portions of northeast Louisiana, central, east central, north central, northeast, northwest, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 6 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
989 WWUS74 KJAN 171620 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1020 AM CST Thu Feb 17 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 180000- /O.CON.KJAN.WI.Y.0002.000000T0000Z-220218T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1020 AM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds of 25 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Portions of northeast Louisiana, southeast Arkansas and central Mississippi. * WHEN...Through 6 PM CST. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
317 WWUS74 KJAN 172113 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 313 PM CST Thu Feb 17 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 180000- /O.CON.KJAN.WI.Y.0002.000000T0000Z-220218T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 313 PM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds of 25 to 35 mph with gusts of 40 to 50 mph expected. * WHERE...Portions of northeast Louisiana, southeast Arkansas and central Mississippi. * WHEN...Through 6 PM CST. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 15, 11:52 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 15, 11:52 PM CST, 3 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1152 PM CST Tue Feb 15 2022 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: With the exception of the se which could see MVFR cigs close to the end of the TAF period, VFR conditions wl prevail through Wednesday evening. The se wind will increase Wednesday with gusts above 25kts by 16Z. Non convective LLWS wl exist at the north and cntrl TAF sites until after 16Z today. /22/ && .DISCUSSION... The forecast is on track in the near term and have just made minor adjustments in this update to account for latest observational trends. /EC/ Prior discussion below: The main concern this afternoon continues to be the critical fire weather conditions, as gusty winds are combining with Rh's around 20 to 30 percent. A Red Flag Warning is in affect until 6PM. The winds will diminish this evening, but will remain breezy overnight. Low temperatures will fall into the 40s across the area tonight. Wednesday the ridge will weaken over the area, as a strong short wave and associated cold front approach the region. Clouds will be on the increase on Wednesday and as the surface gradient increases, the winds will become gusty Wednesday afternoon, especially across the Delta with gusts from 25 to 35 mph. With Rh's only falling into the 45 to 55 percent range on Wednesday, expect reduced fire weather concerns, but will have to be monitored. /15/ Wednesday night through early next week... The main concern with the long term will be potential for severe weather on Thursday. A negatively tilted upper trough will swing across the Desert Southwest Wednesday night and across the Southern Plains. As this occurs, a surface low will develop across Oklahoma and track northeast across the Mid-South. Southerly winds will be rather brisk through the night as the pressure gradient remains tightened. These winds will only increase during the day on Thursday, which may lend credence to a Wind Advisory in later forecasts. For now, we will start with a limited wind risk for late Wednesday night through Thursday and allow for any upgrades with further guidance. In addition, a low level jet of around 50-60kts will help moisture surge back into the region Wednesday night. This will result in dewpoints increasing into the lower to mid 60s by daybreak on Thursday as well as overnight lows ranging from the lower 60s in the west to upper 50s in the east. Timing with the storms on Thursday remains a little inconsistent with some guidance being faster and some slower. However it still looks to be an event that takes place during the daytime hours with the best timing being around noon to early evening(6pm or so). Models vary in the amount of surface base CAPE available with the NAM being one of the more robust solutions but there should be plenty of instability present given the 50-60kt deep layer wind shear present. Timing will be key as to how storms develop. Recent HRRR run shows a slower solution which could bring a greater severe potential for a larger portion of the area as opposed to a faster solution. Some of the better parameters, better influence of forcing will be north of I-20 and east of I-55. Much of the guidance indicates the the severe weather and the bulk of the precipitation will be to our east by evening Thursday. Cooler air will move in in its wake but this won't last for long as southerly flow resumes quickly. Temperatures will moderate back into the 60s over the weekend with the 70s by early next week. Dry weather will occur as high pressure moves in though Sunday night. Early next week, another round of rain will be possible ahead of a shortwave trough and developing sfc low. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 49 73 60 75 / 0 13 19 100 Meridian 47 69 57 74 / 0 13 18 100 Vicksburg 51 75 62 76 / 0 13 24 100 Hattiesburg 47 73 59 75 / 1 13 34 100 Natchez 53 75 62 75 / 0 12 24 100 Greenville 48 73 61 74 / 0 2 43 100 Greenwood 50 72 61 74 / 0 5 33 100 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/28/EC/15
Hazardous weather outlook, Feb 15, 3:35 PM CST, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 335 PM CST Tue Feb 15 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 162145- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 335 PM CST Tue Feb 15 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms are possible for the entire outlook area on Thursday. General timing at this time would be mid to late morning to around noon in the west and around noon to late afternoon in the east. The main hazards will be from damaging winds and tornadoes. Sustained winds of 20 to 30 mph with wind gusts up to 40 mph are possible starting after midnight Wednesday through Thursday ahead of storms and the cold front. While gusty winds will be possible areawide, the potential for the strongest winds will be in portions of southeast Arkansas, northeast Louisiana and northwest Mississippi. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
Wind Advisories in Mississippi, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.